MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP SUPERIOR CLAVICLE PLATE/8 HOLE/RIGHT/115MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP SUPERIOR CLAVICLE PLATE/8 HOLE/RIGHT/115MM; PLATE, FIXATION, BONE
Model Number 02.112.084
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year reported as 2018; however exact date of postoperative device loosening is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent an unknown procedure due to loose locking compression plate (lcp) superior clavicle plate and eight (8) unknown screws.The devices were removed intact to fix the broken collar bone which was noted to be not healed.Patient was originally implanted on (b)(6) 2017 and after the implantation, patient felt a pop while lifting a heavy piece of equipment over a guardrail.In addition, the surgeon offered a possible reason for the devices being loose that the patient¿s body may have been rejecting the implants.The revision was completed successfully.The patient was implanted with a new synthes plate and screws.It is unknown if there was a surgical delay.Patient was reportedly doing well.This report is for one (1) 3.5mm lcp superior clavicle plate/8 hole/right/115mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Reporter is not a synthes employee.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a revision procedure due to a loose locking compression plate (lcp) superior clavicle plate, five variable angle (va) locking screws, and four cortex screws.The devices were removed intact and the patient was implanted with a new synthes plate and screws.Patient was originally implanted on (b)(6) 2017 to fix a broken collar bone.After the implantation, the patient felt a pop while lifting a heavy piece of equipment over a guardrail.In addition, the surgeon offered a possible reason for the devices being loose, that the patient¿s body may have been rejecting the implants.The revision was completed successfully.Patient was reportedly doing well.This is report 1 of 9 for complaint (b)(4).
 
Event or Problem Description
It was noted that at the time of the revision procedure, the clavicle fracture was not healed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: description of event or problem.Part 02.112.084, lot h181131: manufacture date: september 12, 2016, manufacturing location: elmira.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5mm lcp superior clavicle plate/8 hole/right/115mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was completed: the returned lcp clavicle plate was visually examined, and a stripped screw hole was noted on one of its distal locking holes.No further issues related to the returned device were noted.The relevant design drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection was not performed on the stripped screw hole due to significant post manufacture damage.Furthermore, the risk document review performed during investigation showed that the risk document completely addresses the given complaint condition.No definitive root cause was able to be determined with the available information.However, any excessive forces due to heavy weight bearing activities performed by the patient per complaint description could have contributed to plate thread stripping with eventual loose construct complaint condition.The overall complaint condition is confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP SUPERIOR CLAVICLE PLATE/8 HOLE/RIGHT/115MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8092328
Report Number2939274-2018-55055
Device Sequence Number13784730
Product Code HRS
UDI-Device Identifier10886982033178
UDI-Public(01)10886982033178
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.112.084
Device Catalogue Number02.112.084
Device Lot NumberH181131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/27/2018
12/27/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date11/30/2018
12/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;